advertisement
Question
Posted by: Linda | 2003-07-03

Q.

Prozac / Lorien loosing weight??? Cushions syndrome

Hi there
I read the letter in connection with Topamax, Prozac and Metforman and would like to ask a question. I suffered from depression and are using Lorien. I picked up a lot of weight after starting to use the product. My docter said all his patients that use Lorien, picks up weight. Is Lorien not the substitute for Prozac which everyone tells me makes you loose weight?. I have also read on the Lorien pamplet that it slows down your thyroid.

I am also now waiting for test results on Cushions syndrome since my blood reveals too much cortisone. What if I do have Cushions Syndrome - is it worthless to diet then?
Your advice would be appreciated.

Expert's Reply

A.

Expert ImageDietDoc

Dear Linda
Every medication has different effects on parameters such as weight - for example, some women gain weight when they use the pill, while other lose it. In the same way, one anti-depressant may cause weight gain and another will cause weight loss. The problem is that you require the anti-depressant to control your depression, so you can't just stop the medication. You can, however, discuss your treatment with the dr and ask if you cannot change to another product which may not cause weight gain.
If you do have Cushing syndrome then the dr will have to treat you for it. Despite these factors that complicate your attempts to lose weight, I would still recommend that you try using a low-fat, high-fibre diet (click on 'Diet' and 'Weight loss' and 'Slimming Diet' for an example), and start doing regular exercise. This will not only help for the weight, but also help to combat the depression. Check with the dr if you are allowed to exercise and what type is recommended. If you can exercise, then try joining Walk for Life or a good gym.
I do hope you will soon feel much better.
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: michele | 2014-03-09

Hi I take Lorien (I tab a dayam) and I also take Celebrex200 and Tripilene 25 mg (1 a day pm). I have had two back ops. I also take one synthroid tab a day. I have put on a lot of weight over the last few years. I am 51 years old. I want to know if these tabs are contributing to my weight? and if I want to wean myself off them how would I go about it ?

Reply to michele

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement